Worse after taking antidepressants?

Discussion in 'Fibromyalgia Main Forum' started by monicaz49, Sep 2, 2006.

  1. monicaz49

    monicaz49 New Member

    I noticed all my symptoms STARTED after being prescribed PROZAC. I didnt even need prozac but i went for a routine doc visit and the only symptom i had was MILD anxiety....but nothing serious. She IMMEDIATELY told me i was probably depressed and quickly wrote up a RX for prozac! I took it trusting her . i have NEVER been the same since. It altered my body chemistry for the worse...and i developed many symptoms over the course of the next 2 years.
    The prozac made me nearly lose my marbles. I was in a different state of mind and it was scary.
    Anyhow....my fatigue/sore body/anxiety/all my symptoms developed and eventually left me pretty much bed ridden. I left my job and became what i call..."ill". I felt my immune system was sick. My adrenals were on overload. I dont know exactly why to this day but i believe this may be what started it all.
    I have heard this theory being mentioned a few times also by people on the CRAIGSLIST health board.
    Maybe its just coincidence.
    Anyone else able to trace back to antidepressants??? Or..perhaps.....after a pregnancy?
  2. lenasvn

    lenasvn New Member

    Here is a link to a site about prozac side effects. I cannot tolerate SSDI's myself.

    http://www.psychdrugtruth.com/prozac.htm

    My first "hit of FM came along after my first pregnancy 15 years ago. After my 3rd one I got "worser" tahn ever before,,,LOL!

    Not much help, but I believe if you can't tolerate a
    med, it can sure be a major trigger, especially heavy hitters like SSRI's.

  3. LittleBluestem

    LittleBluestem New Member

    I took a variety of SSRIs, but I don’t think Prozac was among them. It took me a while to realize that they were making my cognitive dysfunction worse. They pretty well shut down my higher order thinking skills.

    I thought that I recovered when I stopped taking them, but I am not sure I returned completely to the state I was in before I took them. I don’t think they caused or worsened any physical symptoms.
  4. Redwillow

    Redwillow New Member

    I had my two children when I was in my 20's (23 and 28). That was the start of my sleep problems, anxiety, IBS and after the second pregnancy much worse joint pain. Of course the doctors told me then (the 80's) that there was nothing wrong with me.

    The first anti depressant I was put on was Paxil. What a disaster! I gained more than 20 very quickly, had terrible sugar and carb cravings and felt terrible on it. Then had a terrible time getting off it again.

    Now I am on Amitriptyline. It is really helping me with my sleep but the 30 plus pounds of weight I gained with this... yes do the math I have gained more than 60 lbs is really killing my self esteem. It is terrible when you have to make a choice between sleeping and gaining a lot of weight. My body never seems to let go of the weight afterwards.

    A few years ago I was put on a medication for Restless Legs. It was a med used for Parkingsons disease. I thought I was going to die the pain and the nausea was so bad.

    Right now I am taking herbs to strengthen my adrenals etc. Between this illness, stress and different medications our poor bodys aren't able to cope.

    hugs Marion (Redwillow)
    [This Message was Edited on 09/05/2006]
  5. NyroFan

    NyroFan New Member

    monicaz:

    I went off of all anti-depression meds. I just stopped them and feel pretty good. I do notice a difference though. I am sure it will pass.

    I would not suggest anyone else to do this without checking with the doctor, which i did.

    nyrofan